Doctor insights on:
Effexor Withdrawal Symptoms
Discontinuation sxs: Potential symptoms after stopping Effexor (venlafaxine) include: anxiety, depressed moods, crying, dizziness, paranoia, irritability, drowsiness, restlessness, shaking, headache, ^ sweating, nausea/ vomiting, nightmares, body zaps (electric sensations), shortness of breath, sleep difficulties, fatigue, seizures, irregular heart rate, etc. ...Read more
How long should I wein off Effexor (venlafaxine) 75mg for until I can be Effexor (venlafaxine) free without withdrawal symptoms, last time I tried was hell..?
Talk to prescriber: Antidepressants like venlafaxine should be tapered rather than abruptly discontinued. Your doctor has the option of tapering it gradually, or replacing it with another ssri or snri drug, if you were stopped because it was causing problems or was not working. I have sometimes given a single dose of very long-acting fluoxetine (prozac) once a week for 2 weeks and that fized it. See your doctor. ...Read more
If I want to stop taking Effexor, (venlafaxine) how can I do it without experiencing the withdrawal symptoms?
Speak to your doc: Effexor (venlafaxine) is not a simple drug. In some cases it might be detrimental to your health to stop it abruptly. Your physician will take into consideration the reason you were prescribed this medication and decide if you need continuation of Effexor (venlafaxine). If he/she decides that it is OK to discontinue Effexor (venlafaxine) then a planned reduction in the dose over one or two weeks would be warranted. ...Read moreSee 2 more doctor answers
Concern 4 depression: There can be some very bothersome symptoms from the abrupt discontinuation.Abrupt cessation is not a good idea Also what about the reason that you starting taking the medication in the first place and that is " depression " You should discuss your plan to go off the medication with your psychiatrist and also with a therapist if you also have someone else who is working with you in therapy. ...Read moreSee 1 more doctor answer
I take Effexor (venlafaxine) daily, but am going out of town & forgot it, can I take Xanax to avoid withdrawal symptoms?
Tapered off 150 mg of Effexor-XR (had been taking for 9 months) over a 6 week period. One month later still experiencing withdrawal symptoms. Unusual?
Not unusual: Withdrawal symptoms vary depending on the specific drug, how long you were on the drug, and how quick the taper was. For Effexor (venlafaxine) XR it would not be unheard of to have symptoms for 6 weeks or possibly a little longer. Let your MD know that you are still experiencing problems due to the changes. ...Read more
My pcp has brought me from 150mg, to 75mg, to 0mg of Effexor (venlafaxine) xr. Is this an acceptable way to taper off? I am experiencing severe withdrawal symptoms
Depends on…: What time frame the tapering was done. Contact the doc to express the withdrawl symptoms you're having so s/he can taper you off more slowly. ...Read more
On Effexor (venlafaxine) XR 150 mg and need to wean off. Have not been successful in the past because of horrible withdrawal symptoms. What can I do? What vitamins?
Was on effexor (venlafaxine) for 10 years. Helped with dizziness. Stopped 3 yrs ago and still get frequent brain zaps (withdrawal symptoms). Why would I still get?
Highly unlikely: the discontinuation syndrome after stopping SSRI/SNRI drugs generally happens in people who are taking them for months, if not years. However, all things are possible. If the symptoms are distressing or impairing your activities, talk to your doctor about a brief taper of the dose. ...Read more
Possible: Generic drugs need to be within +/-20% of the bioavailability of the original drug. So theoretically, your new formulation could be providing you with 80% of active molecule of the old one, potentially leading to withdrawal symptoms. Discuss with your prescribing physician. Hope this helps. ...Read more
Duloxetine discontinuation, now 15mg, tapering from 60mg during last 30 days, switching to low dose venlafaxine?(because of severe withdrawal symptoms).
I missed a dose of Effexor (venlafaxine) and did not end up taking it again for another 36 hours. Very nauseas, and diarrhea. Withdrawal symptoms?
Yes!: Effexor (venlafaxine) has a short half-life and really needs to be taken every 24 hours (the xr form); or twice a day (the immediate release form). When you don't, you may have serotonin discontinuation symptoms: nausea, abd. Cramping, diarrhea, headache, balance or gait problems, sore joints or muscles, irritability. These symptoms go away within a couple of hours of taking the next dose. ...Read moreSee 1 more doctor answer
I recently stopped Effexor (venlafaxine) 150mg cold turkey due to pregnancy. I took Effexor (venlafaxine) for about six months. How long before withdrawal symptoms dissipate?
It could be several: weeks to rarely several monthsGet a more detailed answer ›
Withdrawal: Sense of discomfort with other physical symptoms depending on the substance u r withdrawing from. ...Read more
Discontinuation : Withdrawal symptoms vary depending on the type of antidepressant. The ssris like Prozac and snris (effexor (venlafaxine) and cymbalta) all cause the same type: irritability, lightheadedness, strange sensations when turning one's head, malaise (like a flu without the fever) and even electric shock sensations down the neck, back and extremities. Tca's cause other effects -- diarrhea, runny nose, insomnia.... ...Read more
- Talk to a doctor online
- Help with effexor withdrawal symptoms
- Effexor withdrawal length
- Effexor withdrawal nausea
- Effexor withdrawal nightmares
- Effexor withdrawal weight gain
- Effexor withdrawal fatigue
- Effexor withdrawal diarrhea
- Effexor withdrawal insomnia
- How long do the withdrawal symptoms of effexor last?